mental-health-icon
Continuation of paxidep in ITP?
My mother was diagnosed Dysthymia in 2019. She was on paroxetin tablet since then but this year she was diagnosed with ITP. With advice of my psychiatrist we stopped it. But lately she is having extreme low mood ,which might be bcs of steroids she is on. But can we start paxidep again? Is it going to elevate the thrombocytopenia?
42 Views v

Answers (2)

Like the answers? Consult privately with the doctor of your choice

ITP has to be assessed in detail again.Her depression definitely needs adequate pharmacotherapy and psychotherapy especially considering her age , steroids past history of depression . Geriatric depression is usually more severe, disabling and needs active intervention .Don't worry about using antidepressants because they are not considered a group of drugs with significant thrombocytopenia potential . You have to re-start Paroxetine after consultation with a psychiatrist .
Next Steps
Needs detailed evaluation by a hematologist and psychiatrist along with hematologist should come up with a treatment plan for your mother.
Health Tips
If she is expressing death wishes or has  suicidal ideation you have to meet a psychiatrist ASAP
Answered
Flag this Answer
Flag this answer
Let others know if this answer was helpful
Was this answer helpful?
You can take no problem
Answered
Flag this Answer
Flag this answer
1/1 people found this helpful
Was this answer helpful?
Disclaimer : The content is not intended to be a substitute for professional medical advice, diagnosis, or treatment. Always seek the advice of your physician or other qualified health provider with any questions you may have regarding your medical condition. Never disregard professional medical advice or delay in seeking it because of something you have read on this website.
Disclaimer : The content is not intended to be a substitute for professional medical advice, diagnosis, or treatment. Always seek the advice of your physician or other qualified health provider with any questions you may have regarding your medical condition. Never disregard professional medical advice or delay in seeking it because of something you have read on this website.